# SDR 97ZZZX5112

- Difficulty date: September 11, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9091J
- Make and model: Piper PA-42-720
- Aircraft serial: 425501035
- System (JASC): 7603 · Power Lever
- Part: Cable Assy
- Part number: 5697905
- Condition: Parted
- Location: Nr 1 Throttle
- Part time: 3,446 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING PRE-FLIGHT OPERATIONAL CHECKS, THE LEFT ENGINE THROTTLE CABLE STAINLESS STEEL RIBBON CORE PARTED WHERE THE CABLE PASSES THROUGH A CUT-OUT IN THE AILERON BELLCRANK RT MOUNTING BRACKET.  ENGINE CONTROL WAS LOST AND THE MISSION ABORTED.  INVESTIGATION REVEALED THE CABLE INSTALLATION VIOLATED THE 7 INCH MINIMUM BEND RADIUS AT THE POINT OF PARTING.  THE CUT-OUT AREA IN THE BRACKET WAS SUBSEQUENTLY ENLARGED TO RELIEVE THE CABLE BEND.  THE CABLE ASSEMBLY WAS REPLACED AND THE AIRCRAFT RETURNED TO SERVICE.
